MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number 72203299
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up a procedure, the spider 2 lost power and fell on a nurse, the top 2 arms of the spider collapsed and hit the nurse on the back of her neck upper shoulder area, it happened when the nurse was reaching around to put the power on.The spider was on the bed horizontally while in beach chair position, and the nurse had to reach under the spider to turn the power on, when she hit the button, it collapsed.The button had not been pressed in the direction that would loosen the arms.There was a back-up device available, and a non-significant delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device finds the device returned with the tips of both drape clamps fractured off.The device has light wear from use.A functional assessment of the device found that when tested with the returned battery and footswitch and a reference battery, footswitch and drapeswitch, as well as the setup button the device functioned as designed.Pressurizing and releasing as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include issues during setup of the device.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.A visual inspection of the returned device finds the device returned with the tips of both drape clamps fractured off.The device has light wear from use.A functional assessment of the device found that when tested with the returned battery and footswitch and a reference battery, footswitch and drapeswitch, as well as the setup button the device functioned as designed.Pressurizing and releasing as intended.The unit failed the 30# weight test.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed, and the root cause was associated with component failure.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19193422
Report Number1643264-2024-00283
Device Sequence Number8480972
Product Code GDC
UDI-Device Identifier00885554023534
UDI-Public00885554023534
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer07/05/2024
07/12/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date07/05/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown